What do I do now?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 4/28/2008 9:20 AM (GMT -6)   
I have been told by my neuro as well as specialists at MS center at Barnes that I am pretty much out of options for now when considering treatments.  They said I should not risk going back and trying an interferon due to allergic reactions , that my reactions to Copaxone suggest I am also allergic to it, and it would be way too risky to continue on tysabri.  In fact, they said that they did not know what to do with me.
 
So I can try imuran (which has lots of potential side effects) with limited success, if any. I do not have an appt with my neuro for 2 weeks and we will discuss treatment then.  They seemed to feel that rituxan was also too risky due to my reactions to other drugs and I have admit it also scares me.  It is also unlikely my insurance would approve it.  They said that montly IVIG was too expensive and has had limited success.  Hopefully, there will be an oral med for ms in a few years.
 
So I am considering going the natural route and maybe trying some non conventional methods -- (massage therapy, accupuncture, relexology?).  I want to get tested for food allergies and vitamin D. I am going to try to get more control over my diet. If I take too many different vitamins/supplements they also make me sick. I am going to order a tai chi tape. 
 
 I just do not know what to do.  Ultimately it will be my decision.  I am tired of ingesting/infusing all of these chemicals into my body for the past year and having all of these reaction.  I guess I am scared of not doing anything conventional and scared of all of these dang reactions.
 
Sorry for the long rant! eyes
Barb/mystery reader
Diagnosed April 2007
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 4/28/2008 9:32 AM (GMT -6)   
I'm really sorry you're in this situation!  Are they thinking that the oral meds will be better tolerated?  Do be careful about alternative/complementary medications, treatments, supplements, even stuff you buy over-the-counter.  They're all risky, and particularly so as they're not monitored for quality control or efficacy, like conventional meds.  And beware of treatment providers who promise "cures".  As always, keep your doctors informed about anything you ingest.  Take care!

...I am not a doctor, nor health professional, and don't pretend to be one, here.....


momofltlbrat
Regular Member


Date Joined Apr 2007
Total Posts : 164
   Posted 4/28/2008 10:30 AM (GMT -6)   
Hey Barb,
 
My heart goes out to you.  You have really been through the mill.  I agree with Cats, watch out for alternative treatments because they aren't FDA approved, and you've had such trouble.
 
That said, I think relaxation tapes, reflexolgy, and like would at least be soothing.  Relaxation may be just what you need now after all you've been through.  I'm always reminded to start slow which is my downfall because if 5 minutes feels good, I push to 20 and then pay for it.  If you can start slow and it helps, it might encourage me to try again, the right way.
 
Take care,
Hugs,
Debbie

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 4/28/2008 12:33 PM (GMT -6)   
I was not thinking of taking any over the counter meds/supplements at this time - more focusing on diet, exercise, and some spa treatments. I am not sure about acupuntcture. It is just an idea. My pcp did order a Vitamin D test. I could not sell him on testing for food allergies. He told me to talk to my neuro on that one. I tried to get his opinion on imuran or cellcept (drugs suggested by neuros I saw at Barnes) and all he said is that it might be a situation where the bad (possible side effects) may outweigh the possibility it could help.

The good news is that he said that my lungs were clear so the antibioitc I am on seems to have workd. Just one more day to go on it and hopefully the nausea will subside.
Barb/mystery reader
Diagnosed April 2007
Started betaseron --  May 2007 -- experienced allergic reactions after 2 weeks
Started copaxone -- June 2007 -- stopped after 4 1/2 months;experienced  severe 5 IPIR's
Started tysabri -- December 2007
Stopped tysabri -- April 2008 (developed antibodies/severe reactions)


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 4/28/2008 1:56 PM (GMT -6)   
O Wow Barb!!

My goodness u just can't get any breaks!!! I agree with Debbie...take it slow, but some exercising and relaxing may be just what u need right now. Give u'r body a needed boost in strength maybe and give U the needed relaxation that u've not had in a long time. I was wondering like Uppity about the oral meds. Do the docs think that will be a better med for u?? Geesh friend...what a predicament. I"m so sorry! I'm thrilled that the antibiotics have been working tho and hoping that once u'r off it and done with the nausea u'll begin to feel more at least a little better and more hopeful somehow. Hang on friend...we're all here with u.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3532
   Posted 4/28/2008 7:31 PM (GMT -6)   

Oh Barb,

I am so sorry!!! That is frustrating news for sure!!! Please don't lose hope.  You are really holding pretty steady right now.  There is every chance that a new drug will come along very soon and this will be the one for you.  I know you must be scared about what the future holds for you.  Please know that we are all here for you and we are praying for you.  You are an amazing person and you won't let MS get the best of you.  Keep posting and keep living!! Do something for YOU everyday.  Take special special care.

Love and prayers,


Gretchen       co-moderator MS board       diagnosed with MS July 2006


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 5/2/2008 12:01 AM (GMT -6)   

Hi Barb,

 

I am so sorry you are in this tough situation. I just wanted to add my support to that already posted above. I hope you are feeling a lot better now that you are off the antibiotic. Hang in there!

 

Sunny

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 24, 2017 3:26 PM (GMT -6)
There are a total of 2,872,692 posts in 315,251 threads.
View Active Threads


Who's Online
This forum has 156757 registered members. Please welcome our newest member, Sumbun135.
430 Guest(s), 6 Registered Member(s) are currently online.  Details
goshawk, Sumbun135, Laurenm, Scots, PA_grandma, Labradorite


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer